Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 197, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Sep 6, 2001, 6:07 PM CDT for Macon County, Illinois. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 6, 2001, 6:07 PM CDT (23:07 UTC)
- Expired
- Sep 6, 2001, 6:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Macon County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 6:15 PM CDT | Thunderstorm Wind 50 E | Decatur, IL | Trees and power lines were blown down in Decatur. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 464 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
789 WUUS53 KILX 062308 SVRSPI ILC115-062345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 607 PM CDT THU SEP 6 2001 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MACON COUNTY IN CENTRAL ILLINOIS * UNTIL 645 PM CDT * AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM 5 MILES WEST OF DECATUR TO JUST WEST OF MACON...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... DECATUR MOUNT ZION WARRENSBURG FORSYTH OREANA ARGENTA DAMAGING WINDS IN EXCESS OF 60 MPH WILL ACCOMPANY THIS DANGEROUS STORM. GO TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE WARNED AREA. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3983 8920 3967 8907 3992 8875 4007 8890 BYRD NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:30 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Sep 6, 2:30 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 230 PM CDT THU SEP 6 2001 FORECAST CHALLENGE THIS PERIOD INCLUDES PRECIP CHANCES AHD OF WEAKENING SHEAR AXIS TNT INTO FRI MRNG...WITH MORE IMPORTANT SHORTWAVE THREATENING AREA FRI NIGHT INTO SATURDAY. WATER VAPOR LOOP CLEARLY SHOWING H5 TROF/SHEAR AXIS LIFTING NEWD INTO THE SRN/CNTRL PLAINS. MOISTURE PLUME HAS SHIFTED EWD ACRS ENTIRE CWA WITH SCT TSRA DVLPG AHD OF TROF IN INSTABILITY AXIS WHICH SHOWS UP ON THE LATEST MSAS. 18Z SFC ANALYSIS INDICATING WEAK TROF AXIS FROM NRN MO INTO SRN ILLLINOIS WITH THE BULK OF THE TSRA ALONG AND NORTHEAST OF FEATURE. MODELS FAIRLY CONSISTENT IN THEIR HANDLING OF THE H5 SHEAR AXIS WHICH MOVES ACRS THE CWA THIS EVENING WITH SOME MODEL DIFFERENCES SHOWING UP AFTER 36 HRS WITH THE STRONGER CLOSED SYSTEM MOVING INTO THE SRN PLAINS LT FRIDAY. AVN CONTINUES TO BE THE STRONGER OF THE TWO MODELS WITH THIS FCST RUN AND BASED ON SATELLITE AND UA DATA...FEEL THAT MAY BE THE WAY TO GO. STILL SOME FAIRLY STRONG WINDS LOCATED ON THE BACKSIDE OF THE ERN ID TROF WHICH WOULD SEEM TO INDICATE THE DIGGING PROCESS WL CONTINUE INTO FRIDAY. SCT TSRA WL CONTINUE ACRS THE CWA THIS EVENING AND NOT REAL CONFIDENT ON THE TIMING OF PRECIP ENDING AFTER THE TROF MOVES TO OUR EAST LT TNT SO WL NOT PUT ANY MENTION OF SHOWERS ENDING TNT. WITH THE SHORTWAVE TO OUR NE ON FRI AND THE MAJOR SHORTWAVE STILL ACRS THE PLAINS...DONT SEE ANY REAL STRONG FORCING MECHANISMS TO PRODUCE WIDESPREAD RAINFALL ACRS THE CWA. HOWEVER...BOTH THE ETA AND AVN PUSHING SOME WEAK OMEGA ACRS THE AREA DURING THE DAY WHICH MAY BE ALL IT TAKES TO IGNITE STORMS. MODEL GUID SUGGESTING SOME BREAKS IN THE CLOUD COVER WHICH SHOULD HELP PUSH THE NUMBERS UP CLOSER TO THE WARMER FWCS. ITS AMAZING THAT THE TIME HEIGHT CROSS SECTIONS INDICATE SOME DEEP LAYERS OF RH ACRS THE FCST AREA...BUT YET FCST TEMPS IN THE MID TO UPPER 80S...WHICH THE TWO METER ETA AGREES WITH. MODELS SUGGEST BEST LAYERED OMEGA AND QG FORCING APPRCH THE CWA SATURDAY MRNG AS THE CLOSED SRN STREAM SYSTEM OPENS UP AND IS ABSORBED BY THE NRN STREAM H5 LOW. BY SAT AFTN AND EVENING...REGION IS IN RIGHT ENTRANCE REGION OF DEPARTING SPEED MAX WHICH SHOULD ENHANCE THE LIFT ACRS THE AREA AND POTENTIAL FOR HEAVY RAINFALL. DYNAMIC AND SOME FRONTOGENETICAL FORCING ARND SATURDAY NIGHT TO CONTINUE SHOWERS...AT LEAST INTO THE EVENING BEFORE MODELS SUGGEST AREA GETS DRY SLOTTED. ON SUNDAY...IMPRESSIVE COLD ADVECTION ACRS THE CWA WITH 850-700 MB COLD POOL SETTLING ACRS THE CWA ALONG WITH SOME DECENT DIF POSITIVE VORT ADVECTION...WHICH SHOULD KEEP AT LEAST SOME LOW POPS GOING DURING THE DAY (WEST DURING THE MRNG AND MENTION OF POPS ALL DAY EAST). AFTER THAT...UPPER SYSTEM TO SHIFT NWD INTO CANADA ALLOWING MORE OF A ZONAL FLOW TO PREVAIL ACRS THE MIDWEST THRU THE FIRST HALF OF NEXT WEEK PRODUCING COOL BUT DRY CONDITIONS ACRS CNTRL IL. MED RANGE MODELS HINTING AT ANOTHER FRONT SHIFTING INTO THE MIDWEST ON THU...BUT MOISTURE RIGHT NOW APPEARS TO BE LIMITED AHD OF BOUNDARY...SO WL NOT INTRODUCE ANY PRECIP CHANCES FOR THU. THANKS FOR THE COORD DVN. ...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI ET 070/087 070/078 055 44446 PIA TT 069/085 067/077 052 44466 DEC ET 070/087 070/078 055 44446 CMI ET 067/085 067/078 053 44445 MTO ET 069/086 068/081 058 44444 LWV ET 072/087 072/084 061 44344 .ILX...NONE. SMITH
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.